# SDR 2024FA0000773

- Difficulty date: October 3, 2024
- Submitted: October 16, 2024
- Operation: General aviation
- Aircraft: N280AG
- Make and model: Piper PA-44-180
- Aircraft serial: 4496511
- Aircraft time: 1,291 hours
- Engine: Lyc O360A1H6
- Engine time: 1,291 hours
- System (JASC): 7820 · Engine Noise Suppressor
- Part: Muffler
- Part number: 86299008
- Condition: Cracked
- Location: Lt Engine
- Part time: 1,291 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

L/H ENGINE RUNNING ROUGH AT HIGHER POWER SETTINGS. EGT WAS 300-400 DEGREES HIGHER THAN NORMAL.  L/H ENGINE RUNNING ROUGH AT HIGHER POWER SETTINGS. EGT WAS 300-400 DEGREES HIGHER THAN NORMAL."- FOUND FORWARD AND AFT EXHAUST MUFFLER BAFFLES CRACKED AND CREATING PARTIAL BLOCKAGES INSIDE MUFFLER. REMOVED FORWARD AND AFT EXHAUST ASSEMBLIES. REMOVED AND REPLACED FORWARD EXHAUST AND AFT EXHAUST MUFFLERS WITH NEW (X2) PN: A86299-008. REMOVED AND REPLACED CYLINDER #2 EXHAUST RISER WITH NEW PN: A89366-003. RE-INSTALLED FORWARD AND AFT EXHAUST ASSEMBLIES. PERFORMED ENGINE GROUND RUN, NO DEFECTS NOTED. ENGINE MAKES RATED POWER AND NO LONGER RUNS ROUGH. EGT INDICATION FOUND TO BE IN NORMAL OPERATING RANGE AT THIS TIME. ENGINE PERFORMANCE AND OPERATION FOUND TO BE SATISFACTORY AT THIS TIME. ALL WORK ACCOMPLISHED IAW PIPER PA 44-180 MM CHAPTER 78.
